Page 1

Scene

Script

1

Hypoglycaemia or  ‘hypos’, occur if  blood sugar levels  drop too low.   

Visual  

Audio

Effect

Low Blood Sugar Level  2 

This can happen if  you take too much  of your diabetes  medication,    

diabetic medical supplies  including a syringe and insulin  bottle     

if you delay or  miss one of your  regular meals or  snacks,  

Italian Pasta with meat sauce   

if you have not  eaten enough  carbohydrates,  

Potatoes 


if you take part in  unplanned or  more strenuous  exercise than  usual  

Running woman in her 40’s   

or if you drink  alcohol without  food.   

group of young friends     

However sometimes there is  no obvious cause. 

Emotions: confusion  3 

The warning signs  of a hypo can vary  from person to  person.     

warning tape isolated on a black  background  

They can include  palpitations and  muscle tremors 

Both man's hands on breast because of hard breathing, horizontal, isolated on white


sweating and cold  clammy skin, 

Exhausted   

Increased hunger, 

‘Woman eating pizza’   

a tingling or  numbness in the  lips or around the  mouth.    expression 

a pale complexion, 

  Daddy’s comfort collection   

a pounding or   racing heart  

man clutching his chest 


or confusion,  restlessness and  irritability.   

young boy looking confused  4 

If you think a  person may be  experiencing a  hypo,  

Senior man & worried son   

check in their  possessions for a  Diabetic's warning  Diabetes warning card  card,   glucose gel,  

Glucose gel   

Tablets,  

Glucose tabs   

or an insulin  syringe 

syringe  5 

If recognised early,  treatment is  usually very simple  by taking a fast  acting  carbohydrate such  as a sugary drink    or chocolate 


Or glucose tablets  or gel.   

chocolate candy   

Glucose tabs 

Follow this action  by taking a longer  acting  carbohydrate such  as a cereal bar or a  sandwich  

sandwich   

or, if it is due, your  next scheduled  meal. 

Lunch  6 

In most cases the  body will release  its own stores of  glucose to raise  blood sugar levels  to normal  

3FX

 

Many people take  hypos while  sleeping and come  to no harm 

sound asleep  7 

For some, if left  untreated a  person  experiencing a  ‘hypo’ may  become 


unconscious.   

it’s too late 

Being unconscious  can obviously be  Unconscious at the  very dangerous for  wheel  example if it  occurs while  driving  

or you could choke  if it happens while  Unconscious with food  eating food.   

An ambulance  should be called  immediately if  someone with  diabetes is found  unconscious;  

in mouth 

  ambulance 

8

As they may  require an  injection of  glucagon ‐ a  hormone used to  raise blood sugar  levels.    Under no  circumstances try  to put food or  drink in their  mouth and place  them in the  recovery position  until help arrives. 

syringe in doc’s hand 

Recovery position 

If you  are    concerned  about 


any healthcare  matter,  it  is  most  important that you  seek advice from a  medical    professional 

‘medical examination’ 

 

Speak to  Doctor 

your

  ‘Doctor at computer’   

or a  member  of  our  pharmacy  team  for  further  guidance   

‘At the pharmacy’ 

Hypo  

Hypoglycaemia script

Read more
Read more
Similar to
Popular now
Just for you